Florida, 2025

Damaging Winds in Florida, March 31, 2025

March 31, 2025 · NWS MLB · 2 events in 1 county or zone

A severe thunderstorm damaged a few mobile homes in Melbourne, south of the Melbourne International Airport.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MLB wrote it up.

A severe thunderstorm damaged a few mobile homes in Melbourne, south of the Melbourne International Airport.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before the first event at Mar 31, 6:15 PM EST, 1 hour 6 minutes earlier. Its key messages:

  • Issued at 715 PM EDT Mon Mar 31 2025 -Scattered storms mainly east and south of Orlando this evening. Gusty winds and small hail remain the primary threats. -Warming trend through this week and into the weekend with peak heat indices reaching the lower 90s west of I-95. -Isolated showers and storms Tuesday before becoming dry once again mid week with no mentionable rain chances through the weekend.
Area forecast discussion, Mar 31, 6:15 PM EST, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
715 PM EDT Mon Mar 31 2025

...New KEY MESSAGES, UPDATE, AVIATION...

.KEY MESSAGES...
Issued at 715 PM EDT Mon Mar 31 2025

-Scattered storms mainly east and south of Orlando this evening.
 Gusty winds and small hail remain the primary threats.

-Warming trend through this week and into the weekend with peak
 heat indices reaching the lower 90s west of I-95.

-Isolated showers and storms Tuesday before becoming dry once again
 mid week with no mentionable rain chances through the weekend.

&&

.UPDATE...
Issued at 715 PM EDT Mon Mar 31 2025

The combination of a weak mid-level disturbance, sea breeze
boundaries, and moderate instability has been enough to spark
scattered showers and storms this evening. We have had reports of
small hail and gusts to over 40 mph. This activity should
concentrate from Brevard to Osceola Counties southeastward through
mid-evening before diminishing and/or pushing offshore. Strong
storms remain possible, and a rogue severe storm remains a low but
non-zero threat.

Overnight, quieter conditions return but the potential for patchy
dense fog development exists, particularly near and west of
Greater Orlando.

&&

.PREVIOUS DISCUSSION...
Issued at 223 PM EDT Mon Mar 31 2025

Current-Tonight...A rough start earlier today with the low clouds
and patchy fog around, in part, from the moisture from last
evening's storms. However, still unseasonably warm with temp maxes
realizing the M80s at the coast and U80s to around 90F into the
interior. This will push peak afternoon heat indices in the L90s for
many locations - esp W of I-95. A weak frontal boundary continues to
sag into the Deep South and will settle across the Gulf Coast States
and north Florida late today/evening. SSW/SW winds this aftn 8-12
mph across the interior and 10-15 mph at the coast, though winds
"back" to ESE/SE here with a delayed sea breeze later in the
afternoon. There will be minimal movement inland or it may just be
pinned along the coast, esp along the Volusia coast - should it
develop this far north.

The WCSB will push well inland with ISOLD-WDLY SCT convective
coverage in association, and expect a collision this evening across
the eastern peninsula with its EC counterpart which could promote
ISOLD coverage itself ahead of any collision. SCT showers/lightning
storms will result from the collision of both boundaries near the
east coast and steering flow (WRLY) aloft will take this activity
out across the intracoastal and near shore Atlc waters this evening.
A few storms could be locally strong near the coast with frequent
lightning strikes, gusty winds up to around 50 mph, small hail, and
torrential downpours. There will be a modest increase in PWATs (1.50-
1.70 inches) near any sea breeze or mesoscale boundary collisions
across our coastal counties. Temps aloft remain fairly cool (H500:
-10C to -11C). Land areas will remain dry later this evening and
overnight as SW winds become light.

Overnight mins continue mild and in the 60s areawide. Expect some
thinning of skies thru the night from the earlier convection. There
may be some patchy fog formation at least across the I-4 corridor
and perhaps thru central Osceola/north Brevard; cannot rule out some
patchy fog southward thru the Treasure Coast and Okeechobee County
as well, but low confidence has kept inclusion absent for these
areas presently.

Tue-Tue Night...Mainly zonal flow aloft in the mid-levels with no
significant shortwave activity across the region as high pressure
begins to amplify late in the period NE of the Bahamas. At the
surface, the former frontal boundary to the north becomes diffuse
and washes out. Some ongoing convection out ahead of this feature
may approach Lake/Volusia counties late morning or early afternoon
if it is able to hold together and/or re-generate. The pressure
gradient is weak with light "offshore" morning winds transitioning
onshore in the afternoon along the coast as the ECSB develops and
pushes inland. With some residual moisture around from the previous
boundary and a likely sea breeze collision over the interior in the
afternoon, we could see ISOLD shower and storm development late in
the day/early evening, and generally from central Osceola-central
Brevard northward. Steering flow remains WRLY, so any activity able
to develop will either diminish or move off of the Volusia/Brevard
coasts by around mid-evening, with dry conditions overnight. Above
normal temperatures continue, with highs in the U80s across the
interior and L-M80s along the coast. Min temps will fall into the M-
U60s, to 70F in the Greater Orlando area.

Wed-Mon...Previous Extended Forecast Discussion Modified...Mid-upper
level high pressure across the western Atlc will extend back across
the Florida peninsula and dominate local weather while finally
weakening and slowly shifting eastward late in the period. At the
surface, high pressure across the Northeast on Tuesday will slowly
shift southward out into the western Atlantic through early next
week, with associated ridge axis east-west oriented north of the
area, but shifting further south across the central FL peninsula
later in the weekend. Locally southeast winds will persist through
much of the period, with speeds generally around 10 mph across the
interior, and 10-15 mph along the coast. Winds shift south on Sun
and southwest on Mon with the approach of the next frontal boundary.
The east coast sea breeze is forecast to form and push inland each
afternoon through the weekend. No mentionable rain chances, yet,
through the weekend, with rain chances (20-40 percent) returning on
Mon ahead of the frontal boundary. Temperatures will remain well
above normal, with afternoon highs reaching the U80s to L90s across
the interior, and L-M80s along the coast. Peak afternoon heat
indices will approach L90s each day, mainly W of I-95. Overnight
mins mainly in the 60s areawide - also well above climo.

&&

.MARINE...
Issued at 223 PM EDT Mon Mar 31 2025

Remainder of Afternoon-Tonight...A weak frontal boundary lies
north of the local waters, hence SW winds out ahead of it, though
they will "back" this afternoon to S/SE with sea breeze formation
along the coast. Speeds 8-15 kts. Winds will again veer SW/W later
this evening/overnight, post evening convection. Late day showers
and lightning storms are forecast to develop inland or along the
coast as there will be a sea breeze collision across the eastern
peninsula. Steering flow will take these ISOLD-SCT storms off of
the coast and across the intracoastal and near shore Atlc waters
into this evening. A few storms could be strong with primary
affects cloud-to-water lightning strikes, gusty winds, small hail,
torrential downpours, and perhaps a brief waterspout. Mariners
should keep an eye to the sky late today/early evening for
developing/approaching storms. Else, seas 3-4 ft near shore and
4-5 ft offshore (north of Sebastian Inlet). Winds/seas locally
higher invof storms.

Tue-Fri...Previous Extended Marine Forecast Discussion Modified...A
weak frontal boundary will stall over northern Florida before
washing out on Tue. High pressure will then dominate the local
waters by mid-week with generally favorable boating conditions
through the period. South to southwest winds around 10 KT on Tue
will back to the southeast in the afternoon with the formation of
the east coast sea breeze. Southeast winds will increase to around
15 KT on Wed, and 15-20 KT on Thu before diminishing to around 15 KT
once again on Fri. Mostly dry conditions are forecast through late
week, except for isolated to scattered showers mainly north of
Sebastian Inlet on Tue and Tue night.

&&

.AVIATION...
(00Z TAFs)
Issued at 715 PM EDT Mon Mar 31 2025

Continuing to monitor deep convection from TIX to north and west
of VRB, with the activity moving east before diminishing after
02Z. Strongest storms will spawn gusts to 35 KT and small hail.
Should be done with storms at MCO for the night. Will monitor for
patchy fog development toward sunrise esp MCO/LEE/ISM/SFB.
Additional low shower/storm chances return Tuesday but spatial
extent and timing are of too low confidence for this TAF package,
particularly at MCO. Will adjust in subsequent packages.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  66  84  68  84 /  10  20  10  10
MCO  68  89  70  87 /  10  20  10  10
MLB  65  84  69  84 /  30  10  10  10
VRB  65  86  69  84 /  40  10  10  10
LEE  68  87  69  89 /  10  20   0  10
SFB  67  89  69  89 /  10  20   0  10
ORL  68  89  71  89 /  10  20  10  10
FPR  65  86  69  84 /  30  10  10  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

UPDATE...Heil
AVIATION...Heil
Hazardous weather outlook, Mar 31, 9:20 AM EST, 10 hours 1 minute before
Hazardous Weather Outlook...Updated
National Weather Service Melbourne FL
1020 AM EDT Mon Mar 31 2025

AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-010300-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
1020 AM EDT Mon Mar 31 2025

This Hazardous Weather Outlook is for east central Florida.

.DAY ONE...This Afternoon and tonight.

.THUNDERSTORM IMPACT...
Scattered lightning storms will develop this afternoon and
evening. Conditions are favorable for a few of these storms to
become strong, especially along the coast. The main storm hazards
will be gusty winds up to around 50 mph, lightning strikes, small
hail, and locally heavy downpours.

.RIP CURRENT AND SURF IMPACT...
A Moderate risk of life-threatening rip currents exists at all
central Florida Atlantic beaches. Always swim near a lifeguard and
never enter the water alone.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
At least a Moderate Risk of dangerous rip currents will exist at all
central Florida Atlantic beaches this week.

A lower coverage of lightning storms is forecast Tuesday afternoon
with the main storm hazards being gusty winds, lightning strikes and
locally heavy downpours.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed this afternoon and tonight.

Effective March 31, 2025, the National Weather Service in
Melbourne will discontinue the issuance of this product, the
text hazardous weather outlook. Hazardous weather information
will continue to be available through the graphical hazardous
weather outlook, the area forecast discussion as well as our
website, please email any questions or comments to Will Ulrich,
Warning Coordination Meteorologist.

Sedlock/Watson

In the hours before

Local storm report, Mar 31, 6:35 PM EST, 46 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
735 PM EDT Mon Mar 31 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0726 PM     Tstm Wnd Gst     1 E Lagrange            28.63N 80.81W
03/31/2025  M46 MPH          AMZ552             FL   Mesonet

            The WeatherFlow station at Parrish Park
            North measured a peak wind gust of
            46MPH/40KT from the northwest at 7:26 PM.
            Earlier, a gust to 43MPH/37KT occurred at
            7:21 PM.

&&

JH
Local storm report, Mar 31, 6:38 PM EST, 43 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
738 PM EDT Mon Mar 31 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     Hail             4 W Daytona Beach Intl  29.21N 81.13W
03/31/2025  M0.88 Inch       Volusia            FL   Public

            Retired NWS employee reports nickel sized
            hail northwest of Daytona Beach.

&&

JH
Local storm report, Mar 31, 6:41 PM EST, 40 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
741 PM EDT Mon Mar 31 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     Hail             1 E Buena Ventura Lake  28.33N 81.34W
03/31/2025  E0.50 Inch       Osceola            FL   Public

            Estimated half inch hail reported in Buena
            Ventura Lakes.

&&

JH
Special weather statement, Mar 31, 6:56 PM EST, 25 minutes before
Special Weather Statement
National Weather Service Melbourne FL
756 PM EDT Mon Mar 31 2025

FLZ053-058-254-547-647-747-010030-
Southern Brevard Barrier Islands FL-Okeechobee FL-Osceola FL-
Inland Indian River FL-Mainland Southern Brevard FL-
Inland Southern Brevard FL-
756 PM EDT Mon Mar 31 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN OKEECHOBEE...WESTERN
INDIAN RIVER...SOUTHERN BREVARD AND EASTERN OSCEOLA COUNTIES THROUGH
830 PM EDT...

At 755 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Rockledge to near
Basinger. Movement was east at 20 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Eau Gallie, Indialantic, Floridana Beach, Melbourne Beach, and
Rockledge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2782 8053 2782 8055 2777 8055 2756 8065
      2756 8068 2749 8068 2731 8076 2745 8113
      2834 8098 2835 8057 2819 8056 2796 8046
TIME...MOT...LOC 2355Z 282DEG 19KT 2829 8073 2746 8105

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Heil
Local storm report, Mar 31, 7:08 PM EST, 13 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
808 PM EDT Mon Mar 31 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     Tstm Wnd Gst     3 W Kennedy Space Cente 28.64N 80.75W
03/31/2025  E39 MPH          Brevard            FL   Other Federal

            USSF wind sensor on tower 714 measured a
            peak wind gust of 39MPH/34KT from the
            northwest at 7:30 PM. Sensor elevation is 54
            feet.

&&

MW
Local storm report, Mar 31, 7:21 PM EST, 0 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
821 PM EDT Mon Mar 31 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     Tstm Wnd Gst     Patrick Air Force Base  28.24N 80.61W
03/31/2025  M54 MPH          Brevard            FL   Public

            Cocoa - Patrick Air Force Base measured a
            peak wind gust of 54MPH/47KT from the north
            at 8:12 PM.

&&

MW

The radar

The Melbourne radar (KMLB), 2 km away, was scanning. The volume nearest the first event began at 00:20 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Brevard

When
March 31, 7:21 PM EST
Where
Brevard County, (Mlb)wfo Melbourne A
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
28.100, -80.650

Melbourne International Airport measured a peak wind gust of 53 knots from the northwest at 8:21 PM.

Thunderstorm Wind, Brevard

When
March 31, 7:22 PM EST
Where
Brevard County, 1.4 mi ESE of (Mlb)wfo Melbourne A
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
28.090, -80.630

Emergency manager reported damage to a few mobile homes along Eddie Allen Rd. Damage was mostly to a car port and some siding, but a home on Birdcage Walk was shifted off of its cinder block foundation.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2025Every state in 2025This day in weather historyWarnings in Florida, March 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1242972, 1242973.